Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 16, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Mar 17, 2012, 2:56 PM MDT for 13 counties in South Dakota. It took effect at Mar 18, 2012, 11:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2012, 2:56 PM MDT (20:56 UTC)
- In effect from
- Mar 18, 2012, 11:00 AM MDT
- Expired
- Mar 18, 2012, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Butte County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Jackson County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 71 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
504 WWUS73 KUNR 172056 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 256 PM MDT SAT MAR 17 2012 .DEEPNING LOW PRESSURE OVER THE NORTHERN PLAINS WILL SUPPORT VERY WINDY CONDITIONS SUNDAY AFTERNOON. WINDS WILL BECOME SUSTAINED AT 30 TO 40 MPH...WITH FREQUENT GUSTS TO 55 MPH POSSIBLE. WINDS WILL SUBSIDE SUNDAY EVENING AND OVERNIGHT. SDZ031-032-042>044-046-047-049-180500- /O.NEW.KUNR.WI.Y.0016.120318T1700Z-120319T0300Z/ PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD- TRIPP- INCLUDING THE CITIES OF...WALL...PHILIP...PINE RIDGE...KYLE... KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER 256 PM MDT SAT MAR 17 2012 /356 PM CDT SAT MAR 17 2012/ ...WIND ADVISORY IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ SUNDAY. * WINDS: SOUTH 30 TO 40 MPH WITH FREQUENT GUSTS UP TO 55 MPH POSSIBLE. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ JC
7 follow-up statements
054 WWUS73 KUNR 180222 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 822 PM MDT SAT MAR 17 2012 .DEEPNING LOW PRESSURE OVER THE NORTHERN PLAINS WILL SUPPORT VERY WINDY CONDITIONS SUNDAY AFTERNOON. WINDS WILL BECOME SUSTAINED AT 30 TO 40 MPH...WITH FREQUENT GUSTS TO 55 MPH POSSIBLE. WINDS WILL SUBSIDE SUNDAY EVENING AND OVERNIGHT. SDZ031-032-042>044-046-047-049-181030- /O.CON.KUNR.WI.Y.0016.120318T1700Z-120319T0300Z/ PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD- TRIPP- INCLUDING THE CITIES OF...WALL...PHILIP...PINE RIDGE...KYLE... KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER 822 PM MDT SAT MAR 17 2012 /922 PM CDT SAT MAR 17 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ SUNDAY. * WINDS: SOUTH 30 TO 40 MPH WITH FREQUENT GUSTS UP TO 55 MPH POSSIBLE. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
595 WWUS73 KUNR 180935 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 335 AM MDT SUN MAR 18 2012 .DEEPENING LOW PRESSURE WILL SUPPORT VERY WINDY CONDITIONS THIS AFTERNOON INTO THIS EVENING. WINDS WILL BECOME SUSTAINED AT 30 TO 40 MPH...WITH FREQUENT GUSTS TO 55 MPH POSSIBLE. THE WINDS WILL SUBSIDE SUNDAY EVENING AND OVERNIGHT. SDZ012>014-026-027-030-041-072>074-182200- /O.EXA.KUNR.WI.Y.0016.120318T1700Z-120319T0300Z/ BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BELLE FOURCHE...FAITH...DUPREE... RAPID CITY...HOT SPRINGS...FOLSOM...EDGEMONT...STURGIS... UNION CENTER...HERMOSA 335 AM MDT SUN MAR 18 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. * WINDS: SOUTH 30 TO 40 MPH WITH FREQUENT GUSTS UP TO 50 MPH POSSIBLE. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$ SDZ031-032-042>044-046-047-049-182200- /O.CON.KUNR.WI.Y.0016.120318T1700Z-120319T0300Z/ PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD- TRIPP- INCLUDING THE CITIES OF...WALL...PHILIP...PINE RIDGE...KYLE... KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER 335 AM MDT SUN MAR 18 2012 /435 AM CDT SUN MAR 18 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING. * WINDS: SOUTH 30 TO 40 MPH WITH FREQUENT GUSTS UP TO 55 MPH. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$
927 WWUS73 KUNR 180941 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 341 AM MDT SUN MAR 18 2012 .DEEPENING LOW PRESSURE WILL SUPPORT VERY WINDY CONDITIONS THIS AFTERNOON INTO THIS EVENING. WINDS WILL BECOME SUSTAINED AT 30 TO 40 MPH...WITH FREQUENT GUSTS TO 55 MPH POSSIBLE. THE WINDS WILL SUBSIDE SUNDAY EVENING AND OVERNIGHT. SDZ012>014-026-027-030>032-041>044-046-047-049-072>074-182200- /O.CON.KUNR.WI.Y.0016.120318T1700Z-120319T0300Z/ BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON- FALL RIVER-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BELLE FOURCHE...FAITH...DUPREE... RAPID CITY...HOT SPRINGS...FOLSOM...WALL...PHILIP...EDGEMONT... PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION... WINNER...STURGIS...UNION CENTER...HERMOSA 341 AM MDT SUN MAR 18 2012 /441 AM CDT SUN MAR 18 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING. * WINDS: SOUTH 30 TO 40 MPH WITH FREQUENT GUSTS UP TO 55 MPH. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$
932 WWUS73 KUNR 181609 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1009 AM MDT SUN MAR 18 2012 .DEEPENING LOW PRESSURE WILL SUPPORT VERY WINDY CONDITIONS THIS AFTERNOON INTO THIS EVENING. WINDS WILL BECOME SUSTAINED AT 30 TO 40 MPH...WITH FREQUENT GUSTS TO 55 MPH POSSIBLE. THE WINDS WILL SUBSIDE SUNDAY EVENING AND OVERNIGHT. SDZ012>014-026-027-030>032-041>044-046-047-049-072>074-190015- /O.CON.KUNR.WI.Y.0016.120318T1700Z-120319T0300Z/ BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON- FALL RIVER-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BELLE FOURCHE...FAITH...DUPREE... RAPID CITY...HOT SPRINGS...FOLSOM...WALL...PHILIP...EDGEMONT... PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION... WINNER...STURGIS...UNION CENTER...HERMOSA 1009 AM MDT SUN MAR 18 2012 /1109 AM CDT SUN MAR 18 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. * WINDS: SOUTH 30 TO 40 MPH WITH FREQUENT GUSTS UP TO 55 MPH. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$ JC
835 WWUS73 KUNR 182054 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 254 PM MDT SUN MAR 18 2012 .DEEPENING LOW PRESSURE WILL SUPPORT VERY WINDY CONDITIONS THIS AFTERNOON INTO THIS EVENING. SUSTAINED WINDS OF 30 TO 40 MPH CAN BE EXPECTED...WITH FREQUENT GUSTS TO 55 MPH POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 90. THE WINDS WILL SUBSIDE THIS EVENING AND OVERNIGHT. SDZ012>014-026-027-030>032-041>044-046-047-049-072>074-190300- /O.CON.KUNR.WI.Y.0016.000000T0000Z-120319T0300Z/ BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON- FALL RIVER-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BELLE FOURCHE...FAITH...DUPREE... RAPID CITY...HOT SPRINGS...FOLSOM...WALL...PHILIP...EDGEMONT... PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION... WINNER...STURGIS...UNION CENTER...HERMOSA 254 PM MDT SUN MAR 18 2012 /354 PM CDT SUN MAR 18 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. * WINDS: SOUTH 30 TO 40 MPH WITH FREQUENT GUSTS UP TO 55 MPH. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$ JC
671 WWUS73 KUNR 190054 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 654 PM MDT SUN MAR 18 2012 .DEEPENING LOW PRESSURE WILL SUPPORT VERY WINDY CONDITIONS THIS EVENING. SUSTAINED WINDS OF 30 TO 40 MPH CAN BE EXPECTED...WITH FREQUENT GUSTS TO 55 MPH POSSIBLE. THE WINDS WILL SUBSIDE THIS EVENING AND OVERNIGHT. SDZ012>014-026-027-030>032-041-072>074-190200- /O.CAN.KUNR.WI.Y.0016.000000T0000Z-120319T0300Z/ BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON- FALL RIVER-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BELLE FOURCHE...FAITH...DUPREE... RAPID CITY...HOT SPRINGS...FOLSOM...WALL...PHILIP...EDGEMONT... STURGIS...UNION CENTER...HERMOSA 654 PM MDT SUN MAR 18 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. $$ SDZ042>044-046-047-049-190300- /O.CON.KUNR.WI.Y.0016.000000T0000Z-120319T0300Z/ SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...PINE RIDGE...KYLE...KADOKA...MARTIN... WHITE RIVER...MISSION...WINNER 654 PM MDT SUN MAR 18 2012 /754 PM CDT SUN MAR 18 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. * WINDS: SOUTH 30 TO 40 MPH WITH FREQUENT GUSTS UP TO 55 MPH. * IMPACTS: STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$
490 WWUS73 KUNR 190301 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 901 PM MDT SUN MAR 18 2012 SDZ042>044-046-047-049-190415- /O.EXP.KUNR.WI.Y.0016.000000T0000Z-120319T0300Z/ SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...PINE RIDGE...KYLE...KADOKA...MARTIN... WHITE RIVER...MISSION...WINNER 901 PM MDT SUN MAR 18 2012 /1001 PM CDT SUN MAR 18 2012/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Mar 17, 2:41 PM MDT, 15 minutes earlier.
Area forecast discussion, Mar 17, 2:41 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
241 PM MDT SAT MAR 17 2012
.DISCUSSION...
TONIGHT THROUGH MONDAY NIGHT
DIGGING SW CONUS UPPER LOW IS ALREADY STARTING TO SUPPORT WIDESPREAD
LL PRESSURE FALLS ACROSS EASTERN MT AND WY...WITH LL WINDS STARTING
TO ADJUST TO THE HEIGHT FIELD. WINDS ACROSS THE FA HAVE ADJUSTED
BACK TO THE ESE WITH THE WASHING OUT OF THIS MORNING\S SFC
TROUGH...WITH FLOW EXPECTED TO INCREASE THE REMAINDER OF THE
AFTERNOON...SUPPORTING DEEP MIXING HEIGHTS AND LATE AFTERNOON HIGHS.
THE SW CONUS UPPER TROUGH WILL BEGIN ITS SLOW EJECTION INTO THE
NORTHERN PLAINS THE NEXT TWO DAYS...WITH A STAUNCH RIDGE AND STRONG
WAA TO THE EAST SUPPORTING A SLOW BIAS TO THE SFC LOW AND ASSOCIATED
COLD FRONT. PREFERRED TO SIDE HEAVY TOWARD THE 12Z ECMWF...WHICH
INCLUDED A SLOWER EVOLUTION OF THE TWO PHASED DEEPENING SFC CYCLONE
OVER THE NORTHERN PLAINS...WHICH IMPACTS POPS/TEMPS/AND WINDS.
SFC PRESSURE WILL CONTINUE TO DEEPEN OVER EASTERN MT...SUPPORTING
A CONTINUED WAA REGIME INTO SUN. STAUNCH SFC PRESSURE FALLS...WITH
DEEP DIURNAL MIXING AND A DEVELOPING LLJ WILL SUPPORT A VERY BREEZY
DAY ACROSS MUCH OF THE FA...ESP SE. WINDS THERE WILL INCREASE
THROUGH SUN AFTERNOON WITH SUSTAINED WINDS OF 30 TO 40 MPH
EXPECTED...AND GUSTS TO AROUND 50. WILL ISSUE A WIND ADV FOR THE SE.
NAM BUFR PROGS DO INDICATE THE POTENTIAL FOR HIGHER GUSTS...WHICH
WILL LIKELY BE DRIVEN BY DEPTH OF MIXING PER INSOLATION...WHICH
COULD BE HAMPERED BY PASSING THICK CIRRUS. H85 T/S AROUND 20C WITH
EXPECTED DEEP MIXING SUPPORTS HIGHS 30-35 DEGREES ABOVE
NORMAL...INTO THE MID 80S OVER THE PLAINS...TO AROUND 70 OVER WY.
MEANWHILE MID LEVEL HEIGHT FALLS AND ASSOCIATED COOLING...COMBINED
WITH A SLOW MOVING SFC COLD FRONT MAY BE ENOUGH TO SUPPORT A FEW
SHRA/TS OVER WY AND POSSIBLY INTO THE WESTERN BLACK HILLS BY LATE
SUNDAY AFTERNOON. PROGGED LI/S IN EXCESS OF -1 WITH SOME WEAK SFC
INSTABILITY WOULD CERTAINLY SUPPORT A FEW HIGH BASED CONVECTIVE
TOWERS THERE. COLD FRONT WILL SLOWLY ADVECT EAST AND AGAIN STALL
INTO MONDAY OVER THE PLAINS AS A SECONDARY WAVE OF BROAD ASCENT AND
ASSOCIATED SFC PRESSURE FALLS SUPPORTS A PIVOTING SFC LOW...WITH ESE
LL MOISTURE TRANSPORT CONTINUING OVER THE SD PLAINS. 60+ KNOT LLJ
WITH H85-H7 THETA-E RISES LATE SUNDAY NIGHT THROUGH MONDAY MAY
SUPPORT PRE-FRONTAL CONVECTION WITH A POTENTIAL FOR HIGH CENTERED
LIFT STRATIFORM RAIN GIVEN 300-305K ISENTROPIC CHARTS. AMPLE BROAD
ASCENT WITH CONTINUING MOISTURE TRANSPORT...IN ADDITION TO CONCERNS
ON A SLOWER SYSTEM EVOLUTION AND EAST ADVECTION...SUPPORTS A BROAD
AREA OF LOW CHANCE POPS THROUGH MONDAY NIGHT OVER ALL AREAS.
OTHERWISE...NE WY AND THE BLACK HILLS WILL REMAIN IN AND AREA WHERE
DIURNAL INSTABILITY SHRA COULD DEVELOP GIVEN STEEP LL LAPSE RATES IN
A REGION OF CONTINUED BROAD ASCENT. RETAINED RW/SW MENTION THROUGH
MONDAY NIGHT...WITH A SW AT NIGHT. SOME LIGHT SNOW ACCUMS WILL BE
POSSIBLE LATE MONDAY NIGHT. HOWEVER...CONFIDENCE IN THIS SOLUTION
REMAINS LOW ATTM.
OTHERWISE...LOOK FOR ANOTHER MOSTLY SUNNY DAY SUNDAY...SAVE THE FAR
SE WHERE LL MOISTURE ADV BELOW THE INVERSION BASE MAY SUPPORT THE
ADV OF STRATUS NW INTO THIS AREA OVERNIGHT...POSSIBLY LINGERING INTO
SUN AM PER HIRES WRF SIMULATIONS AND RH PROGS. EXPECT INCREASING
CLOUDS THROUGH THE REMAINDER OF THE PERIOD.
EXTENDED...UPPER LEVEL TROF WILL BEGIN TO MOVE EAST OF THE REGION
ON TUESDAY. TUESDAY WILL LIKELY BE THE COOLEST DAY OF THE
WEEK...WITH HIGHS IN THE 40S AND 50S. DRY AND MILDER WEATHER IS THEN
EXPECTED FOR THE MIDDLE AND LATTER PART OF THE WEEK AS A RIDGE
GRADUALLY BUILDS BEHIND THE EXITING SYSTEM. HIGH TEMPERATURES WILL
LIKELY BE IN THE 60S AND 70S LATE IN THE WEEK.
&&
.AVIATION...18Z TAF UPDATE
VFR CONDITIONS WILL PERSIST THROUGH SUNDAY MORNING. GUSTY
SOUTHWESTERLY WINDS WILL CONTINUE ACROSS NORTHEASTERN WY INTO THIS
EVENING...THEN DECREASE. SOUTH TO SOUTHWEST WINDS WILL INCREASE
ACROSS MUCH OF THE AREA LATE SUNDAY MORNING.
&&
.FIRE WEATHER...NEAR RED FLAG CONDITIONS HAVE DEVELOPED ACROSS MUCH
OF NORTHEASTERN WY AND FAR WESTERN SD THIS AFTERNOON. THESE CRITICAL
FIRE WEATHER CONDITIONS WILL PERSIST INTO EARLY THIS EVENING BEFORE
HUMIDITIES RISE AND WINDS DECREASE.
WARM TEMPERATURES...COMBINED WITH BREEZY/WINDY CONDITIONS AND LOW
MINIMUM RELATIVE HUMIDITY VALUES...WILL LIKELY RESULT IN RED FLAG
CONDITIONS ACROSS ALL FIRE ZONES SUNDAY AFTERNOON INTO SUNDAY
EVENING. THE MOST EXTREME CONDITIONS...WARMEST TEMPS...LOWEST
RH...AND STRONGEST WINDS...WILL BE ACROSS THE SOUTHWEST AND SOUTH
CENTRAL SD PLAINS. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR SUNDAY FOR ALL FIRE WEATHER ZONES. A COLD FRONT WILL
CROSS THE AREA ON MONDAY...BRINGING COOLER TEMPERATURES AND HIGHER
HUMIDITIES...ESPECIALLY TO NORTHERN AND WESTERN PORTIONS OF THE
AREA.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR BADLANDS AREA-
NORTHERN BLACK HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS-
SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA.
RED FLAG WARNING FROM 11 AM TO 9 PM MDT SUNDAY FOR BADLANDS AREA-
CENTRAL SOUTH DAKOTA PLAINS-NORTHERN BLACK HILLS-
NORTHWESTERN SOUTH DAKOTA PLAINS-SOUTH CENTRAL SOUTH DAKOTA-
SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA.
WIND ADVISORY FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/
SUNDAY FOR BENNETT-HAAKON-JACKSON-MELLETTE-PENNINGTON CO
PLAINS-SHANNON-TODD-TRIPP.
WY...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR LOWER
ELEVATIONS OF CROOK AND WESTON COUNTIES-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WYOMING BLACK HILLS.
RED FLAG WARNING FROM 11 AM TO 9 PM MDT SUNDAY FOR LOWER
ELEVATIONS OF CROOK AND WESTON COUNTIES-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WYOMING BLACK HILLS.
&&
SHORT TERM...JC
LONG TERM...26
AVIATION...26Hazardous weather outlook, Mar 17, 5:19 AM MDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 519 AM MDT SAT MAR 17 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-181400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 519 AM MDT (619 AM CDT) SAT MAR 17 2012 ...RED FLAG WARNING TODAY FOR NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA... ...FIRE WEATHER WATCH SUNDAY FOR NORTHEASTERN WYOMING AND MOST OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NEAR RECORD HIGH TEMPERATURES AND VERY LOW RELATIVE HUMIDITY VALUES COMBINED WITH GUSTY SOUTHWEST WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS OVER NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS AND GUSTY SOUTHERLY WINDS ARE EXPECTED ON SUNDAY... LEADING TO NEAR RECORD HIGH TEMPERATURES AGAIN...ALONG WITH VERY HIGH TO EXTREME FIRE DANGER. A FIRE WEATHER WATCH IS IN EFFECT FOR NORTHEASTERN WYOMING AND MOST OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA ON SUNDAY. VERY WINDY CONDITIONS ARE EXPECTED OVER SOUTH CENTRAL SOUTH DAKOTA ON SUNDAY. A COLD FRONT WILL MOVE THROUGH THE AREA ON SUNDAY NIGHT AND MONDAY... RESULTING IN COOLER TEMPERATURES AND A CHANCE FOR PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GR
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 4:57 AM MDT | Fire Weather Watch | UNR | 10 hr | |
| Mar 17, 4:57 AM MDT | Red Flag Warning | UNR | 15 hr | |
| Mar 17, 2:32 PM MDT | Red Flag Warning | UNR | 30 hr |
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.